Over medicated

Hi,

After having my Thyroxine doseage raised from 100mcg to 125mcg 6 weeks ago, I have become increasingly unwell with jitters, anxiety, sweats occasional raised pulse, loss of appetite, weight loss and quite honestly feels like I'm on the brink of a panic attack most of the time.

This weeks bloods revealed I'm having a little too much thyroxine and my dr suggested I take 125 mcg one day and 100mcg the next.

I'm crawling the walls and it seems to worsen 15 mins after taking meds.

Would it be okay to leave off taking my meds over the weekend. I am frightened for my health right now. It's terrifying. 😔

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

14 Replies

oldestnewest
  • I wouldn't advise leaving off your meds. Do you have the test results from your recent test? I had this exact experience on levo, for me it was a conversion problem which caused my FT4 to constantly go over range as I wasn't converting to T3, and of course my FT3 was really low. If you have your results we can compare and see if that is your case.

    I ended up having to take T3, but before I was able to do that I had my levo dose lowered, which helped a bit with the nervousness but just made my hypo symptoms worse.

  • Hi Dang,

    I never get to see my results, so don't have them.

    I've been on 100mcg of levothyroxine for 4 years since having Radioactive iodine treatment for Graves' disease.

    I've always been okay, until 6 weeks ago when the raised my meds by 25mcg.

    The doctor I've switched to is really lovely and is doing her best to get me well again. I just feel if I take my tab this morning it's going to send me on that out of control rollercoaster of anxiety. It's simmering below the surface now. It's dreadful.

    Will ring surgery on Monday for a print out.

    Thank you 😊

  • You're welcome :) Ok good idea about the print out. Do you know why they raised your meds? If you were doing well before maybe you should be back on your old dose. Will be interesting to see the results.

    All the best!p

  • It seems bantam12 and jimh111 have both suggested to miss a couple days of levo and then restart at your lower dose. I would take their advice over mine when it comes to dosage!

  • Your comments and advice are valued hugely. Thankyou 😊

  • I'm glad I can help 😊

  • Yes Dang,

    my annual bloods indicated I was undermedicated. I did feel sleepy and woolly brained. So Dr upped my levo by 25 mcg to 125mcg.

    Now after 6 weeks I'm feeling like I did when I had Graves, although I have to say much worse. The anxiety is crippling. I don't feel like 'me' anymore.My pulse Is not racing overtly like befor RAO but it quickens a few times a day.

    Pidge

  • Ok I see. I had the heart racing problem when I was under medicated, and then again when I started taking T3 as my body adjusted. It's a tricky symptom because it can happen with both over and under-medication. Maybe do as bantam12 and jimh111 have suggested and see if you notice an improvement. And of course if you're able to get the print out feel free to post it as it could indicate a slight conversion issue (we need both FT4 and FT3 results to know, as TSH doesn't tell us much). It might be a good idea to make a new post with your results so that more members will be able to see it. The main thing you'd be looking for is a high FT4 number and a low FT3 number, if this is the case then raising levo won't necessarily work to bring you to a "good level" (especially if your TSH is also high). You may require the addition of T3 (this was my experience when doctors tried to get me to a good dose on levo alone, and I also ended up jittery, sweaty and lost appetite)

  • Thanks Dang,

    You are right re:symptoms.

    I know anxiety and jitters can be symptoms of both over and under medication too. My heart rate hasn't gone above low 90's and is around high 60's low 70 bpm. Although the anxiety and jitters are always with me as from yesterday. Before there was some respite, now it's with me 24/7.

    Will def ring for blood results Monday and post. Thanks again.

  • Sorry to hear it's 24/7, I've been there and I know it's not fun. You're welcome I wish you all the best and hope you get this sorted out quickly!

  • Yes it's fine to miss a day or two, then restart at the lower dose.

  • Thankyou bantam12 😊

  • I'd skip the levothyroxine for two days and then resume at 100 mcg. Your signs and symptoms are more important than the blood test. Anxiety, jitters, sweating, weight loss are all signs of overactivity.

  • Thankyou jimh111

You may also like...